Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 1, 2014, 5:44 PM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 1, 2014, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Sullivan County, NY
The radar
The Binghamton radar (KBGM), 124 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955
WGUS51 KBGM 012144
FFWBGM
NYC105-020045-
/O.NEW.KBGM.FF.W.0019.140801T2144Z-140802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 845 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF 2 TO 3 INCHES OF RAIN IN THE PAST COUPLE HOURS...WITH
ADDITIONAL HEAVY RAINFALL EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDRED...
GLEN SPEY AND HIGHLAND LAKE.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS. HALFWAY BROOK AND HICKOK
BROOK ARE ESPECIALLY VULNERABLE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4150 7470 4149 7475 4142 7476 4142 7479
4144 7481 4143 7483 4144 7485 4144 7489
4148 7491 4148 7497 4149 7498 4150 7498
4158 7488
$$
MDP2 follow-up statements
474
WGUS71 KBGM 012232
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
632 PM EDT FRI AUG 1 2014
NYC105-020045-
/O.CON.KBGM.FF.W.0019.000000T0000Z-140802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
632 PM EDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTH
CENTRAL SULLIVAN COUNTY...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL RATES HAVE DIMINISHED SIGNIFICANTLY OVER THE WARNING
AREA. HOWEVER...RADAR ESTIMATED RAINFALL TOTALS OF 2 TO 3.5 INCHES
HAVE OCCURRED...AND AREA CREEKS AND SMALL STREAMS WILL CONTINUE TO
RESPOND TO THAT RAINFALL.
MILL BROOK...HICKOK BROOK...AND HALFWAY BROOK ARE PARTICULARLY
VULNERABLE FOR FLASH FLOODING AT THIS TIME. OTHER LOCATIONS IN THE
WARNING AREA WHICH MAY EXPERIENCE FLOODING INCLUDE GLEN
SPEY...ELDRED...AND HIGHLAND LAKE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4150 7470 4149 7475 4142 7476 4142 7479
4144 7481 4143 7483 4144 7485 4144 7489
4148 7491 4148 7497 4149 7498 4150 7498
4158 7488
$$
MDP875
WGUS71 KBGM 020002
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
802 PM EDT FRI AUG 1 2014
NYC105-020010-
/O.CAN.KBGM.FF.W.0019.000000T0000Z-140802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
802 PM EDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
SULLIVAN COUNTY...
RAIN HAS ENDED IN THE WARNING AREA. CREEKS AND SMALL STREAMS THAT
ROSE FROM THE EARLIER HEAVY RAINFALL...WILL CONTINUE TO RECEDE THE
REMAINDER OF THE EVENING...SO THE WARNING HAS BEEN CANCELLED.
IF YOU EXPERIENCED FLOODING...PLEASE REPORT IT TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4150 7470 4149 7475 4142 7476 4142 7479
4144 7481 4143 7483 4144 7485 4144 7489
4148 7491 4148 7497 4149 7498 4150 7498
4158 7488
$$
MDPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:52 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 1, 4:52 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 452 PM EDT FRI AUG 1 2014 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL REMAIN OVER THE AREA THROUGH THE UPCOMING WEEKEND. A CHANCE FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON DUE TO DIURNAL HEATING. WARM AND HUMID TEMPERATURES ARE EXPECTED THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 450 PM UPDATE... INCREASED POPS INTO SERN FA AHEAD OF APPROACHING CONVECTION THROUGH EARLY EVENING. THIS CONVECTION APPEARS TO BE MAINLY CAPE DRIVEN (ML CAPES ~ 1000 J/KG IN THIS REGION), AND THEREFORE SHOULD RETRACT WITH THE LOSS OF DAYTIME HEATING. ALSO KEEPING AN EYE ON A FEW STRONGER CELLS OVER BUF'S AREA, INVOF LAKE BREEZE AND SUPPORTIVE MID LEVEL LAPSE RATES. 1 PM UPDATE... SFC TROF HAS SET UP ALONG SERN SEABOARD AT THIS TIME WITH BNDRY EXTNDG OUT INTO THE ATLANTIC. S/WV IS CURRENTLY RIDING UP ALONG BNDRY AND IS RESPONSIBLE FOR ONGOING CONVECTION IN THE DELMARVA REGION. TSTMS CURRENTLY OVR THE POCONOS AND CATS HV DVLPD IN RRQ OF H2 JET STREAK ALONG WITH TERRAIN ENHANCEMENT. EXPECT CVRG TO INCREASE THRU THE OVRNGT AREAS ACRS FAR SERN ZONES AS WV APPCHS FM THE SOUTHWEST AND PROVIDES ADDNL LIFT. AFTR SUNSET EXPECT INSTABILITY TO WANE, LVG JUST SCTD SHOWERS THRU THE MAJORITY OF THE NIGHTTIME HRS. FURTHER TO THE NORTH ACRS THE FINGER LKS REGION MLCAPES HV INCREASED TO 1000 J/KG AND A CU LINE IS BEGINNING TO DVLP ON THE LK BREEZE BNDRY. WL CAP POPS AT 20% FOR NWRN CNTYS THIS AFTN WITH BETTER SUPPORT FOR CVRG FURTHER TO THE SOUTH THIS AFTN AND EVNG. AS WV RIDES FURTHER NORTH IT STANDS TO REASON THAT PCPN WL BCM MORE WIDESPREAD TONIGHT, MAINLY SOUTH OF I-84. ANY AREA OF RAIN THAT CAN DVLP WL HV THE POTENTIAL TO PUT DOWN HVY DOWNPOURS AS WIND FIELDS ARE MEAGER UP THRU 500MB. SKIES WILL CLOUD UP TWD DAYBREAK WITH RADNL FOG NOT A CONCERN FOR TONIGHT. MINS WL BE 5-10 DEGREES WRMR THAN THIS MRNG IN DEEPER VLY LOCATIONS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... 215 PM UPDATE... UNSETTLED PATTERN CONTS THRU THE END OF THE WEEKEND THO BY SUN NGT TROF OPENS UP AND LEAVES AREA IN ZONAL FLOW THRU THE END OF THE SHORT TERM PD. WL CONT WITH CHC SHRA/TSRA DRG THE DAY ON SATURDAY WITH DEEP TROF HEADING EAST AND THROWING SUBTLE S/WVS AT TIMES ALONG WITH ANY INSTABILITY THAT CAN BE PRESENT, THO SKIES WL BE CLDY DRG THE DAY TOMORROW THEREFORE EXPECTING MEAGER CAPES. HWVR IF ANY BREAKS CAN DVLP THIS WL LKLY SET UP AN AREA OF MAXIMIZED INSTABILITY ALONG WITH DIFFERENTIAL HTG BNDRY BUT CANNOT PINPOINT ANY ONE SPECIFIC AREA FOR THIS TO DVLP. THUS WL CONTINUE WITH CHC POPS. VRY LITTLE CHG IN PATTERN THRU MONDAY WITH DWPTS RMNG IN THE 60S AND DIURNAL HTG EXPECTED TO FIRE OFF AFTN SHRA/TSRAS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 2 PM FRI UPDATE... THE SAME BASIC L/WV PATN WILL PERSIST...WITH A LARGE-SCALE RIDGE OVER THE WRN CONUS AND A TROUGH OVER THE ERN CONUS. INDIVIDUAL S/WVS PROPAGATING THROUGH THE ABV DESCRIBED FLOW PATN WILL LIKELY HAVE THE MOST INFLUENCE ON EXACTLY WHEN/WHERE CONVECTION FORMS. SINCE THESE FEATURES ARE VERY DIFFICULT TO TIME THIS FAR OUT...WE'LL SIMPLY CALL FOR ISOLD-SCTD SHWRS/TSTMS MOST OF THIS PD...WITH THE AFTN/EARLY EVE HRS MOST FAVORED NEAR PEAK HTG...AND THE MAJORITY OF THE TIME VERY LIKELY ENDING UP RAIN-FREE. ALL OF THAT SAID...TUE MAY SEE THE MOST WIDESPREAD COVERAGE...WITH AN EXPECTED FROPA LTR IN THE DAY OR AT NGT. TEMPS SHOULD AVERAGE NEAR SEASONAL NORMS FOR EARLY AUG...WITH HIGHS FROM THE UPR 70S-MID 80S...AND LOWS IN THE 50S-LWR 60S. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... 18Z FRI UPDATE... FOR THE MOST PART...VFR CAN BE EXPECTED...WITH A SCT-BKN CU FIELD BOTH THIS AFTN AND AGN ON SAT...AND A MID-LVL CLOUD DECK OVERNIGHT. THE PSBL EXCEPTION TO THIS IS KAVP. SCTD TSTMS ARE DVLPG ACRS THE HIGHER TERRAIN OF NE PA THIS AFTN. ATTM...WE EXPECT THIS CONVECTION TO STAY OVER THE RIDGE TOPS S AND E OF THE TERMINAL SITE. HOWEVER...THERE IS A SMALL CHC THAT A TSTM COULD APPROACH AND PROVIDE BRIEF RESTRICTIVE CONDS. ALSO...AN AREA OF LGT RAIN WILL BE IMPACTING THIS VICINITY LATE TNT AND EARLY SAT. OCNL MVFR CONDS COULD ACCOMPANY THIS ACTIVITY ARND DAYBREAK SAT. W TO SW SFC WINDS 5-10 KT THIS AFTN...WILL BECOME S TO SE OVERNIGHT AND SAT AT SIMILAR SPEEDS. OUTLOOK... SUN-WED...BRIEF RESTRICTIONS POSSIBLE EACH AFTERNOON...IN ISOLATED TO SCATTERED SHRA-TSRA...ESPECIALLY SUNDAY. ALSO...POSSIBLE VALLEY FOG EARLY EACH MORNING FOR KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...DJP/PVN SHORT TERM...PVN LONG TERM...MLJ AVIATION...MLJ
Hazardous weather outlook, Aug 1, 2:17 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 217 PM EDT FRI AUG 1 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-043-021830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-WYOMING- 217 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ040-044-047-048-072-021830- SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 217 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. ANY STORMS THAT CAN DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS AND MINOR FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:14 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.